MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133MV-14-T
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Potential adverse events that may occur with saline-filled breast implant surgery include: reoperation, pain, wrinkling, asymmetry, implant palpability/visibility, implant removal, capsular contracture, changes in nipple and breast sensation, implant displacement/migration, implant deflation, scarring, infection, hematoma/seroma, breastfeeding complications, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Device labeling: deflation- breast implants are not lifetime devices.Saline breast implants deflate when the shell develops a tear or hole.Deflation can occur at any time after implantation, but they are more likely to occur the longer the implant is implanted.The following things may cause implants to deflate: damage by surgical instruments; folding or wrinkling of the implant shell; excessive force to the chest (e.G., during closed capsulotomy, which is contraindicated); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Laboratory studies have identified some of the causes of deflation for allergan¿s product; however, it is not conclusively known whether these tests have identified all causes of deflation.
 
Event or Problem Description
Health professional reported unknown side "leaking tissue expander" during surgery, which was completed with a backup device.
 
Additional Manufacturer Narrative
Device evaluation: a leak test was performed and found one opening.A microscopic analysis identified a curved (striated) opening on radius side assessed as surgical damage and a curved (puncture) opening on radius side assessed as surgical damage.
 
Event or Problem Description
Health professional reported right side device was inflated with air prior to implantation.

Brand Name
STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8114932
Report Number9617229-2018-09054
Device Sequence Number1527906
Product Code LCJ
UDI-Device Identifier10888628004436
UDI-Public10888628004436
Combination Product (Y/N)N
Initial Reporter StateID
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Catalogue Number133MV-14-T
Device Lot Number3224989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR